DON’T OVERDO

Hindustan Times (Patna) - Live - - Lifestyle - — Luke Coutinho, nu­tri­tion­ist and phys­i­ol­o­gist

Any­thing in ex­cess is al­ways harm­ful to the hu­man body, de­spite the fact that it may be a health food. Herbal teas are ben­e­fi­cial and have heal­ing prop­er­ties, hav­ing too much will cause med­i­cal is­sues.

Heart­burn, up­set stom­ach, nau­sea, vom­it­ing, di­ar­rhoea and gas can be caused if you over­dose on lemongrass, ginger, camomile, thyme, star anise, clove, mint or aloe vera tea.

Cin­na­mon tea over­dose causes liver dam­age and tox­i­c­ity. Ex­cess con­sump­tion of basil tea leads to low­ered li­bido and also af­fects pro­duc­tion of sperm. Over­con­sump­tion of laven­der tea may cause drowsi­ness and dizzi­ness.

Herbal teas should not be con­sumed by preg­nant women, lac­tat­ing moth­ers or any­body al­ler­gic to the in­gre­di­ents in the teas.

Ginger, dan­de­lion, cin­na­mon, car­damom and mint tea should be avoided by peo­ple with gall­stones

Laven­der, thyme, car­damom, star anise, clove and basil tea should be avoided by peo­ple suf­fer­ing from gas­tri­tis, pep­tic ul­cers or digestive dis­or­ders

Cin­na­mon and clove tea should be avoided by peo­ple on anti-co­ag­u­lants

Newspapers in English

Newspapers from India

© PressReader. All rights reserved.